Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
cinnamon_stix

Weight Gain On Spiro, Whats Going On?

Recommended Posts

Ever since I started this pill I've noticed weird weight gain under my chin, thighs, and especially my lower abs. I look like im pregnant. Is it because im deficient in potassium? Heard that spiro is supposed to be a potassium sparing diuretic. If I were to take a potassium supplement, would it eliminate my bloating? Any advice welcome.

Share this post


Link to post
Share on other sites

A potassium sparing diuretic means that you're retaining MORE potassium. Do NOT take a potassium supplement with spiro, you can risk getting your potassium too high, and can cause yourself heart problems.

You could be gaining weight because you're retaining some more water, or because its an androgen blocker which may/may not affect your ability to build muscle, since that's primarily regulated by male hormones.

Share this post


Link to post
Share on other sites

Gotcha, just realized now that I got it, mixed up. Is there any way to keep my potassium levels in check without lowering my dose or stopping medication alltogether? I started spiro because my testosterone was skyrocket high. Maybe that's why I was so skinny before...

Share this post


Link to post
Share on other sites

Gotcha, just realized now that I got it, mixed up. Is there any way to keep my potassium levels in check without lowering my dose or stopping medication alltogether? I started spiro because my testosterone was skyrocket high. Maybe that's why I was so skinny before...

Usually you'll have signs and symptoms if your potassium level is too high: palpitations, muscle weakness, etc. Just drink plenty of fluids. Most people, if they don't have kidney problems, don't have any problem with high potassium levels.

And I guess it is possible that high levels of testosterone let you stay skinnier, especially if you had a decent amount of muscle.

Share this post


Link to post
Share on other sites

I have noticed a bit of weight gain as well - a couple of pounds maybe. But it's mostly that my body lost a bit of it's muscle tone I think. Nothing too drastic though. I make sure that I get about 30 minutes of exercise a day in order to keep healthy and try to eat a balanced diet.

Share this post


Link to post
Share on other sites

I gained weight as well, prob 10-15 pounds. :( I have currently lowered my dose from 100 mg to 50 mg to see if that makes a difference. Anyone done this yet?

Share this post


Link to post
Share on other sites

This is so weird. I lost 10 lbs on Spiro. However I don't know if it's caused by Spiro, because I also eliminated plenty of foods from my diet.

Share this post


Link to post
Share on other sites

My legs have gotten heavier on this, too--I've bloated in the same places.

Edited by hj211

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×